Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

How serioud is low TSH 0.18 and low potassium 3.3?

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 3014 Questions
How urgent is low tsh 0.18 and low potassium 3.3 given 40 meq yesterday at ER .. Had palpitations
Posted Wed, 19 Feb 2014 in General Health
Answered by Dr. Ivan R. Rommstein 56 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Thanks for the query. This is moderately decreased TSH but this is not urgent condition. You should see endocrinologist and find the right causes of low TSH. Most commonly this is some autoimmune disease or thyroid adenoma. 3.3 is low potassium,but this is not significant fall too. It can be treated by standard oral supplements and you should check its level again in 2 days. Both TSH and low potassium can be cause of heart palpitations,but some serious consequances rarely happens. However,you should keep your potassium level within normal range by dietary changes or if there is persistant decrease,then you should check your kidney function. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Follow-up: How serioud is low TSH 0.18 and low potassium 3.3? 27 minutes later
Had total thriodectomy in 1990 i take synthyriod 112mcg .. I thought the potassium levels were low because my TSH level was 0.18 low
Answered by Dr. Ivan R. Rommstein 24 minutes later
Brief Answer: hi Detailed Answer: Low potassium can be caused by hyperthyreidemia and it means that there are elevated levels of thyroid hormones. So you may be taking to much synthiroid. Tsh dont have direct effect on potassium.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor